Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


FAST PROGRESSOR? follow up
Sep 19, 2006

Hi Dr. Ben

Once again thank you for all the support. I'm following up on the question below. Question: 3 Months later, my labs are VL 1,100; CD4 Count 680 and 35%. I'm very happy with this. I don't take any meds. What shold I make of this numbers? From your experience, what does it tell you? Please compare the number as stated below. Anything you could shoot a light regarding this great positive change, I would appreciate. Thank you !

FAST PROGRESSOR? Jul 5, 2006

Dear Doc.

I have been infected for only 3 months. My VL is at 13,000. Is that too high for only 3 months of infection? Is this an early indication that i am a fast progressor? My cd4 is at 575. At this rate, how long it will be until I start on meds? Thank you!

Response from Dr. Young

Thanks for your post.

Your viral load is actually on the low side of average (typically ~50,000). Based on this, I wouldn't predict that you'll be a rapid progressor.

Nevertheless, HIV+'s with even low viral loads can and do have CD4 count declines-- your CD4 is well within the normal range currently. I wouldn't expect that you'd need to start on medications for quite a while, probably several years.

Hope this helps. BY

Response from Dr. Young

Thansk for your follow up.

Your recent labs confirm that you have a quite low viral load; your CD4 count and percentage remain in the normal range-- I'd conclude that you're stable and have healthy numbers. BY



Previous
Viral Load confusion
Next
resistant or not

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement